Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
Question: Birth Control
|Yogibird - Wed Oct 29, 2003 12:37 pm|
I want to know if it is a bad thing to be on the pill for almost 7 years...
The pill i have been using is TRIPASIL 28
I always got my periods and only ones in every 2 months get menstrial pain or mood swings..
Im just scared that being on the pill for this long can damage my ovaries and then I cant have kid....
Im very ignorent to these type of things
|Dr. Tamer Fouad - Thu Oct 30, 2003 3:02 am|
It depends on several factors:
Long term risks add up for smokers
Most research has failed to show that as the years that you have taken the pill tot up, so the risks to your health increase (over and above any normal increase in conditions such as high blood pressure which occurs as you age).
But some studies have suggested such a risk, especially for smokers. For example, one study found that the risk of stroke among smokers increases with age and duration of use of the pill. Another suggested link is between the pill and cancer of the cervix, although many experts feel that if there is such a link, it is very small and related to other factors too.
The general advice is that smokers should think about stopping the pill after the age of 30, and must change to another method at 35. Looking at it another way, 15 years of accumulated use of the pill should be the absolute maximum for a smoker (and they should stop earlier if they have developed other risk factors from stroke such as high blood pressure). Women who have had an abnormal smear test may choose to stay on the pill but with extra care to look out for cancerous cells.
Women who don't have added risk factors such as these, and who are using modern low dose pills, may chose to continue until they hit the menopause.
There is no connection between how long the pill has been used and fertility problems.
Some women do find that when they stop, it can take some time to conceive. But this is simply because being on the pill has masked problems such as irregular periods, which would otherwise have become apparent much sooner.
Some women conceive within hours of taking their last pill - so if you do stop but are not yet ready to have a child, make sure you give some thought to an alternative method of contraception.The pill masks fertility problems, not causes them
By the way how are those red bumps doing?
|Yogibird - Thu Oct 30, 2003 6:55 pm|
Hi Dr. Tamer Fouad
I am so thankful for the information you gave me.....I will take it more seriously.....I am 24 and smoking only on weekends.....I should try and stop smoking.
As for the red bumps.........they are not red anymore but flesh color.....same as my skin but 2 of them raised higer(like a small mole) and are little harder. Still no itching or burning at all....I try not to fiddle with it..........I completely leave it alone....and as soon as I get my Permanent Residence Status the first thing is a internal and external check-up.
Ones again thanks for the helpful information!
Have a nice day
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.